Alert archive / Alabama / Wind Advisories in 2021
Wind Advisory 1, NWS Mobile, AL
NWS Mobile, AL issued this wind advisory at Feb 1, 2021, 5:48 AM CST for 5 counties in Mississippi; 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2021, 5:48 AM CST (11:48 UTC)
- Expired
- Feb 1, 2021, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118 WWUS74 KMOB 011148 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 548 AM CST Mon Feb 1 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-012000- /O.NEW.KMOB.WI.Y.0001.210201T1148Z-210202T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 548 AM CST Mon Feb 1 2021 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with frequent gusts up to 35 mph. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
143 WWUS74 KMOB 011901 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 101 PM CST Mon Feb 1 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-020000- /O.CON.KMOB.WI.Y.0001.000000T0000Z-210202T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 101 PM CST Mon Feb 1 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with frequent gusts up to 35 mph. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
755 WWUS74 KMOB 020004 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 604 PM CST Mon Feb 1 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-020115- /O.EXP.KMOB.WI.Y.0001.000000T0000Z-210202T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 604 PM CST Mon Feb 1 2021 ...WIND ADVISORY HAS EXPIRED... Wind gusts have subsided to below advisory criteria, thus the wind advisory has been allowed to expire. Frequent gusts of 20 to 25 mph will continue through midnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Feb 1, 4:36 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 1, 4:36 AM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
436 AM CST Mon Feb 1 2021
.NEAR TERM UPDATE /Now Through Tuesday/...Our forecast area remains
situated along the base of a longwave trough across the eastern
CONUS early this morning, and this trough will move off the US
east coast tonight and then further offshore out over the Atlantic
on Tuesday. As a result a northwesterly flow aloft redevelops
over the eastern third of the CONUS today and continues across our
forecast area into Tuesday. In the lower-levels, cold dry air
continues to advect into the region through Tuesday as northwest
surface flow also remains dominant across our area. A rather tight
pressure gradient continues this morning in association with high
pressure building into the region from the west and a cold front
departing to the east. Winds between 15 to 25 mph with some gusts
between 25 to 35 mph (especially along the coast) will continue
through most of the day today, then subside slightly tonight as
the pressure gradient relaxes somewhat. Could still see some
rather breezy conditions continue tonight along the coast however
with cold air offshore drainage increasing. Low clouds associated
with wrap around moisture in the northwesterly flow aloft will
remain entrenched over the region early this morning, but clouds
will slowly erode from west to east going into the afternoon hours
today as strong subsidence starts to take hold in the wake of the
departing upper trough. However, even with skies clearing some
this afternoon, it will still remain chilly with the gusty
northwest winds. Highs today expected to be only in the mid to
upper 40s inland to low 50s along the coast (and the breezy
conditions will make it feel even colder). Tonights lows are
expected to range from the upper 20s and low 30s inland to upper
30s along the coast. Only slightly warmer on Tuesday as highs are
expected to be in the low to mid 50s across the entire forecast
area. /12
&&
.SHORT TERM /Tuesday Night Through Wednesday Night/...An upper
trough over the northeastern CONUS will slowly make its way
further northeast. Meanwhile, an upper ridge over the central
CONUS will progress eastward, with its axis located over the Ohio
Valley down through the state of Mississippi by Wednesday evening.
The upper level flow will then begin to flatten over the Deep
South as another trough traverses the western CONUS overnight on
Wednesday. At the surface, high pressure will progress east from
the Mississippi Valley over the Ohio and Tennessee valleys through
Wednesday. As a low pressure system develops and moves across the
southern Plains and over the ArkLaTex region, the high pressure
will move further east towards the east coast by Thursday morning.
In terms of sensible weather for the local area, dry conditions
(no rain chances) and mostly clear skies are expected through
Wednesday. However, clouds and moisture will begin to increase
Wednesday night into Thursday morning as the aforementioned
surface low makes its way across the ArkLaTex. Although, no rain
is anticipated for the local area during this time. Low
temperatures Tuesday night will be very cold, as temperatures dip
into the mid 20s to around 30 degrees north of I-10 and in the
lower to mid 30s south of I-10. High temperatures Wednesday
afternoon will be fairly chilly as well, with values in the mid to
upper 50s. Some parts of southeast Mississippi could see highs a
touch warmer, around 60 degrees. With moisture then beginning to
increase over the region, lows Wednesday night will be cold but
not as cold as Tuesday night. Temperatures will only dip into the
mid to upper 30s north of I-10 and into the upper 30s to mid 40s
south of I-10.
Lastly, there is a LOW RISK of rip currents from Tuesday night
through Wednesday night. /26
&&
.EXTENDED TERM /Thursday Through Sunday/...An unsettled and rather
wet pattern will setup by the end of the week and into the
weekend. A strong upper trough will be centered over the Rockies
with a weak ridge over the eastern US. A stout upper jet will be
ejecting out of the base of the trough and into the Ohio River
valley by Friday as the upper trough pivots northeast into the
Great Lakes. At the surface, high pressure will be located to our
southeast over the Florida Peninsula on Thursday and into Friday
allowing for southerly return flow to develop in advance of the
approaching trough. A surface front associated with a surface low
over northern Illinois will drop into the deep south Friday into
Friday night. With the right entrance region of that strong jet
streak moving over the area, rain will likely develop along and
ahead of the front Friday. Fairly confident in at least some rain
occurring Thursday night into Friday.
Now this is where the forecast becomes a little more uncertain as
a secondary trough located over the four corners will begin to
eject eastward and into the Mid-Mississippi river valley by
Saturday. The main discrepancy will be with the timing of this
trough. At the surface, the frontal boundary from Friday's system
will likely be stalled just offshore. Synoptic ascent will
increase as the upper jet strengthens over the area. One of the
big discrepancies is that the euro is a tad slower and stronger
allowing the front to drift north of the area as a surface low
develops along the front over Louisiana. While the overall timing
of the trough seems fine and the GFS even slowed down more in line
with the Euro ensembles and even its own ensemble, the Euro has a
rather anomalous upper low off the California coast which is not
noted in most of its ensembles. With this in mind, leaned on a
blend of the European Ensembles and the latest GFS with a weaker
solution and more of an overrunning event over the surface front.
A continuous light to moderate rain will likely persist through
most of the day Saturday before clearing on Monday as the broader
upper trough slowly shifts east of the area. Another cold and dry
shot will develop Sunday into the beginning of next week with
strong northwesterly flow developing on the backside of the upper
trough.
Temperatures throughout the period will begin mild on Thursday
and Friday while in the warm air regime of the trough. Highs will
be in the mid to upper 60s and lows in the 50s. Once the front
passes on Friday, temperatures will begin to cool down with time.
Given the relatively weak surge behind the first front on Friday,
Saturday's highs will likely sit in the low 60s along the coast
with upper 50s inland. By Sunday, the second surge will move in
allowing temperatures to drop significantly with one of the colder
airmass of this season moving in Sunday into Monday. /BB
&&
.MARINE...Onshore flow increases this morning as a cold front
approaches the coastal waters from the west, flow then becomes
more westerly this afternoon as the front moves east across the
marine area. A moderate to strong offshore flow develops following
the frontal passage by early this evening and continues through
Tuesday. Scattered showers and isolated thunderstorms with the
frontal passage today. A Small Craft Advisory is in effect for the
Gulf Marine zones as well as the Mississippi Sound and southern
portions of Mobile Bay from today through Tuesday morning, and
winds and seas will pose a hazard to small craft. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ630>636.
Small Craft Advisory until noon CST Tuesday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobNearby
Wind Advisories in Alabama, 2021Wind Advisories in Mississippi, 2021Wind Advisories in Florida, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.